question-icon

What causes burning sensation in buttocks of a person with spinal problems?

default
Posted on Thu, 18 Jun 2015
Question: Hi I have been on pain meds for about 30 years due to a severe work related accident. I have had 2 knees replaced a hip replaced 2 fusions in my neck and 4 fusions in my lower back. I can no longer walk and am in a wheel chair. I am 70 years old. Over the years my pain meds have gradually increases till recently when I was on oxycod/acetam 10-325mg 1 evry 6 hrs and fentanyl patches 100 mcg/h then 75 mcg then 25 mcg the oxy I cut down to where I was taking 1/2 pill twice a day. The last of anything was approx 6 weeks ago. The worst side effect is the extreme internal body temp that I have almost constantly and the burning sensation in my buttocks I feel like I am burning up What can I do for relief.
doctor
Answered by Dr. Neeraj Kumar (2 hours later)
Brief Answer:
Try pregabalin or gabapentin

Detailed Answer:
Hello,
I have gone through your question.

You have large joint and spinal problems. Both involvement can occur in some arthritis. Other reason may be degenerative osteoarthritis and osteoporosis related spinal problems.
Your pain in buttocks may be due to neural compression at lumbosacral region. You have also fusion operation and fail back syndrome may be another possibility.

You are really taking many medication. I will suggest you to try pregabalin or gabapentin if your renal function are normal. Some vitamin supplements may also be taken.
You must be in consultation with neurosurgeon and physiotherapist for proper guidance.

Hope you found the answer helpful.
God bless you.
Regards
Dr Neeraj Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes burning sensation in buttocks of a person with spinal problems?

Brief Answer: Try pregabalin or gabapentin Detailed Answer: Hello, I have gone through your question. You have large joint and spinal problems. Both involvement can occur in some arthritis. Other reason may be degenerative osteoarthritis and osteoporosis related spinal problems. Your pain in buttocks may be due to neural compression at lumbosacral region. You have also fusion operation and fail back syndrome may be another possibility. You are really taking many medication. I will suggest you to try pregabalin or gabapentin if your renal function are normal. Some vitamin supplements may also be taken. You must be in consultation with neurosurgeon and physiotherapist for proper guidance. Hope you found the answer helpful. God bless you. Regards Dr Neeraj Kumar Neurologist